fbpx

Struggling with side effects after cancer treatment?

Learn how you can manage and alleviate your current side effects while actively working to prevent a relapse or secondary cancer using evidence-based, non-toxic therapies.

Click the orange button to the right to learn more.

Managing Chemotherapy-induced Hypertension

Share Button

“New-onset hypertension was observed in about one-third of 25,090 patients with various cancer types…Across all cancers, chemotherapy exposure was associated with a 2–3.5-fold increase in risk of any degree of hypertension…”

https://youtu.be/seuRZtbRzYE

A diagnosis of multiple myeloma in early 1994 led to local radiation, induction chemotherapy, high-dose cytoxan and an autologous stem cell transplant, all in 1995. I used to think that it was cardio-toxic chemotherapy that was the main cause of my long-term and late stage side effects.

But according to the study linked below, “new-onset hypertension” can result from chemotherapy exposure of any kind for across all cancers.

I will say however, that I believe that my chemotherapy-induced hypertension affects many of my other side effects. Particularly those side effects that relate to my heart and blood vessels.

to be specific. And the really sad thing is these side effects didn’t have to happen. Years of research and experience have taught me that there are a great many evidence-based therapies that I could have undergone, both at the time of my treatments or immediately following my conventional therapies, and I could have reduced or even prevented much/most of the damage.

The point of this blog post is to clearly establish chemotherapy-induced hypertension as well the damage done by chemotherapy to the heart and blood vessels and list cardio-toxic themed blog posts on PeopleBeatingCancer.org for you to read to learn about chemotherapy-induced hypertension, Cardiomyopathy and atrial fibrillation.

Most importantly, the point of this post is to highlight the evidence-based, non-toxic, non-conventional therapies shown to manage and even health chemotherapy-induced damage.

Specifically:

  • Lifestyle therapies
  • Nutrition
  • Supplementation

Have you undergone cardio-toxic chemo or radiation? To learn more about evidence-based non-toxic therapies to help you manage heart damage including heart failure, Afib, or hypertension, scroll down the page, post a question or a comment and I will reply to you ASAP.

Thanks,

David Emerson

  • Cancer Survivor
  • Cancer Coach
  • Director PeopleBeatingCancer

Incidence of New-Onset Hypertension in Cancer Patients: A Retrospective Cohort Study

“New-onset hypertension was observed in about one-third of 25,090 patients with various cancer types…Across all cancers, chemotherapy exposure was associated with a 2–3.5-fold increase in risk of any degree of hypertension compared to periods of no chemotherapy; higher hypertension levels showed greater variability in relative risks by type and line of therapy but indicated an overall increase associated with chemotherapy exposure. 

Etiology and management of hypertension in patients with cancer

“Moreover, various anticancer therapies have been reported to cause new elevated blood pressure or worsening of previously well-controlled hypertension…

We then review the common cancer therapies that have been associated with the development of hypertension, including

VEGF inhibitors,

small molecule tyrosine kinase inhibitors,

proteasome inhibitors,

alkylating agents,

glucocorticoids,

and immunosuppressive agents…

Importantly, cardiovascular toxicities, if severe, may lead to the premature discontinuation of effective treatment [2]. Cancer therapies have been associated with

cardiomyocyte damage,

heart failure,

ischemia,

hypertension,

and rhythm disturbances [1]...

Cancer therapies with the potential to cause hypertension

Various classes of medications used for the treatment of cancer have been associated with the development of new hypertension…

Conclusion

Cancer-related therapies are known to cause secondary hypertension as a side effect. New onset or worsening hypertension is a well-known potential adverse effect of VEGF inhibitors as well as other antineoplastic therapies…”


 

 

 

 

 

Leave a Comment: